Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


follow up q. Which meds ?
Sep 5, 2007

Hi Doctor Young. Again, thanks for your prompt repy.

I live in Hong Kong , and am just worried that some of the better options might not be available here.

So, you think Kaletra and Cobivir is a good start ? or should i be asking / questioning my doctor about other options ? i am worried aboout AZT and wasting, but i do work out and do cradio sessions evry day, to loose some of the high cholestoral that i have. Am i doing the right thing ?

Thanks very much

Response from Dr. Young

Hello again. Thanks for your post from Hong Kong.

Yes, you're doing the right thing to start on a guideline-recommended, well studied first-line HIV treatment; I do think that Combivir + Kaletra is a very reasonable starting point.

I don't know about the specifics of which HIV medications are available in HK and it is entirely possible that other recommended first-line medications are possibilities for you. (In fairness we start most patients on alternative regimens here in the US, but used your proposed regimen commonly in the not so distant past). To answer these questions, it wouldn't hurt to ask your doctor.

In the recent ACTG 5142 study, AZT was associated with slighly greater risk of lipo than other nukes (namely tenofovir), but this risk was lessened when combined with Kaletra. Overall, after 96 weeks of treatment, 16% of AZT/3TC+ Kaletra patients developed lipoatrophy in this study- this compares similarly to 12% of patients who took tenofovir/3TC + efavirenz (a regimen very similar to Atripla) or 6% among those receiving tenofovir/3TC + Kaletra.

Hope this helps, BY



Previous
Study coming to close
Next
Blood into eyes, PEP reccomended?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement